Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Dec 11, 2021, 3:39 AM EST for Rush County, Indiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2021, 3:39 AM EST (08:39 UTC)
- Expired
- Dec 11, 2021, 4:15 AM EST
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.00 in
- Wind
- 50
County Rush County, IN
The radar
The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 3:48 AM EST | TSTM WND DMG | 1 W Mays, IN | TREE BLOWN ONTO INDIANA ROUTE 9 NEAR EAST COUNTY ROAD 900 NORTH. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WWUS83 KIND 110839
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
339 AM EST Sat Dec 11 2021
INZ057-065-110915-
Rush IN-Decatur IN-
339 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Rush and northern
Decatur Counties through 415 AM EST...
At 338 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Rushville to 11 miles
south of Shelbyville. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Rushville around 345 AM EST.
This includes Interstate 74 between mile markers 124 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3940 8563 3957 8563 3972 8556 3979 8532
3979 8530 3940 8530
TIME...MOT...LOC 0838Z 255DEG 48KT 3969 8552 3938 8570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
TWFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Dec 11, 3:07 AM EST, 32 minutes earlier.
Area forecast discussion, Dec 11, 3:07 AM EST, 32 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 307 AM EST Sat Dec 11 2021 .Short Term...(Today through Sunday) Issued at 307 AM EST Sat Dec 11 2021 ...Convection finally pushing east prior to daybreak... ...Gusty winds today nearing 50 mph at times... Early this morning convection has persisted across central Indiana. Tornado watches will likely come to an end around 10Z or just prior. But some scattered convection will still be flirting with warning criteria given any structure that can be tall enough will easily bring to the surface the 50-60kts of winds aloft. Winds have continued to become more uniform, eliminating the directional shear from earlier this morning and become more speed shear dominant in the 0-1km layer. Then the focus will transition to the wind advisory. Moisture rich atmosphere will persist through this morning, as dewpoints have surged well into the 50s to lower 60s across the state. Thermal ridge remains overhead, but frontal boundary will continue to press east as the 500mb vort axis pivots east mid- morning. Mixed layer continues to be progged to push well into the 2- 3kft range, where a core of 40-50kts of wind will exist. Height rises will likely not occur until after 21z, meaning the gusty winds will continue well into the afternoon before enough ridging arrives from the west to stabilize the environment. Max temps for today will likely occur during the morning hours or just prior to dawn, with temps slowly falling later this afternoon. Then overnight as ridging continues to advect in from the west coupled with clearing skies, expect temps to fall back to the upper 20s. The caveat for the overnight hours will be potential for fog to develop. With light winds expected, the concern is not enough subsidence will occur in the afternoon hours or evening that we could see some radiational fog develop overnight. But as eluded to about temps, there could be just enough friction aloft to inhibit temps from radiating and thus helping to keep fog from developing. Sunday: Ridging will remain in place across the Ohio Valley, with benign conditions. Mixed layer will once again increase marginally Sun afternoon to around 1800ft agl, and produce some west/southwest breezes in the 15 to 25 mph range. Otherwise Sun should be a rather quiet day with temps in the mid/upr 40s. && .Long Term...(Sunday night through Friday) Issued at 307 AM EST Sat Dec 11 2021 The start of the long term will continue the respite from the widespread convection we have seen yesterday and through this overnight as the surface high shifts to the southeastern states Sunday night into Tuesday. As it does so, warm and moist Gulf return flow will gear up over the Ohio Valley and Great Lakes. This will initially provide gradual moderating temperatures and dry weather but then a warm front will lift northeast into the Ohio Valley Tuesday night into Wednesday as the upper flow turns southwest ahead of a California trough. This will provide enough forcing to justify rain shower chances by Tuesday and especially Tuesday night. As the aforementioned upper trough moves into the Rockies it will spin up strong surface low pressure. The surface system will then quickly march northeast to near Lake Superior Wednesday night and Hudson Bay Thursday. As it does so, an associated cold front will slide southeast across central Indiana on Thursday. The front will interact with deep moisture and support good chance to likely showers on Thursday. However, with the upper through and better forcing well north of the area and instability marginal at best, a thunder mention is not needed at least at this point. Finally, there appears to be some potential for the front to return north late next week as displayed in blend PoPs. Confidence is low, but do not want to pull them out yet at the risk of flip flopping. Based on 850 millibar temperatures greater than 12 degrees Celsius, 60s are possible again by Wednesday. Temperatures will then tumble next week but only back to around normal or better with highs mostly in the 40s. && .Aviation...(06Z TAF Issuance) Issued at 1252 AM EST Sat Dec 11 2021 IMPACTS: * IFR or worse ceilings will continue this evening into the overnight, with fluctuations in both ceiling and visibility likely, particularly with thunderstorm activity. * Convection will persist overnight and impact all terminals through the predawn hours * Southerly wind gusts will increase to near 30kts by late evening...higher winds possible in and near thunderstorms * Low level wind shear this evening into the overnight. * winds will veer to westerly with the cold frontal passage early Saturday: gusts at 30-40kts expected throughout much of the day Saturday Discussion: Poor flying conditions will be the rule this TAF period as rapidly strenghtening low pressure pushes northeastward into the Great Lakes and drags a strong cold front through the area. Widespread restricted ceilings, primarily IFR or worse, are expected in the warm sector overnight, although there will likely be fluctuations in both ceiling and visibility, particularly in thunderstorm activity. Expect convection to continue to develop to our west and southwest this evening and begin to impact the terminals after about 03Z or so, and have used TEMPO groups to try to better define impact windows, although uncertainty remains in the high shear, relatively low instability environment. Surface winds are likely to become gusty in short order, although will still carry low level wind shear given extremely strong southerly/southwesterly flow just off the surface overnight. After the front passes late tonight into early Saturday morning, there may be a brief period where ceilings improve before widespread MVFR stratus redevelops. Winds will become quite strong on Saturday with gusts at times well into the 30KT to near 40KT range, strongest to the north. These gusts will dissipate very late in the period in typical diurnal fashion. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 AM this morning to 5 PM EST this afternoon for INZ021-028>031-035>049. && Short Term...Beach Long Term...MK Aviation...Beach
Hazardous weather outlook, Dec 11, 3:24 AM EST, 15 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 324 AM EST Sat Dec 11 2021 INZ021-028>031-035>049-051>057-060>065-067>072-120830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 324 AM EST Sat Dec 11 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Some lingering thunderstorms early this morning could become strong or even severe before ending around daybreak, mainly east of a Bloomington to Rushville line. Strong westerly wind gusts up to 40 to 50 mph are expected today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight and early Saturday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Dec 11, 2:53 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
253 AM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG 2 WNW NEW WHITELAND 39.57N 86.14W
12/11/2021 JOHNSON IN EMERGENCY MNGR
ELECTRIC POLES AND SOME TREES DOWN IN THE
COUNTY. TRANSFORMER FIRE IN SOUTHERN PART OF
THE COUNTY.
&&
CPLocal storm report, Dec 11, 2:59 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 AM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM TSTM WND DMG 1 N BALL STATE UNIVERSI 40.21N 85.41W
12/11/2021 DELAWARE IN PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
CPLocal storm report, Dec 11, 3:01 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
301 AM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM TSTM WND GST 3 NNE BALL STATE UNIVER 40.23N 85.40W
12/11/2021 M59 MPH DELAWARE IN ASOS
ASOS STATION KMIE MUNCIE.
&&
CPLocal storm report, Dec 11, 3:04 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 AM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM TSTM WND GST 1 NW INDIANA UNIVERSITY 39.17N 86.53W
12/11/2021 E50 MPH MONROE IN PUBLIC
PEA SIZE HAIL AS WELL.
&&
CPLocal storm report, Dec 11, 3:37 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
337 AM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM FLOOD ALBANY 40.30N 85.23W
12/11/2021 DELAWARE IN AMATEUR RADIO
MINOR FLOODING OF AROUND 1 FOOT DEPTH IN
DOWNTOWN ALBANY NEAR FIRE STATION. RAIN
OVERWHELMING STORM DRAINS.
&&
CPSpecial weather statement, Dec 11, 3:39 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
339 AM EST Sat Dec 11 2021
INZ057-065-110915-
Rush IN-Decatur IN-
339 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Rush and northern
Decatur Counties through 415 AM EST...
At 338 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Rushville to 11 miles
south of Shelbyville. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Rushville around 345 AM EST.
This includes Interstate 74 between mile markers 124 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3940 8563 3957 8563 3972 8556 3979 8532
3979 8530 3940 8530
TIME...MOT...LOC 0838Z 255DEG 48KT 3969 8552 3938 8570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 8:30 PM EST | Special Weather Statement | IND | Daviess, Lawrence, Martin | 45 min |
| Dec 10, 9:22 PM EST | Special Weather Statement | IND | Jennings | 23 min |
| Dec 10, 9:34 PM EST | Special Weather Statement | IND | Brown | 26 min |
| Dec 10, 9:38 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Shelby | 25 min |
| Dec 10, 11:14 PM EST | Special Weather Statement | IND | Hendricks, Johnson, Marion, Morgan, Shelby | 31 min |
| Dec 10, 11:32 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 28 min |
| Dec 10, 11:42 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin, Monroe, Owen | 33 min |
| Dec 10, 11:45 PM EST | Tornado Warning | IND | Fountain, Parke, Vermillion | 30 min |
| Dec 10, 11:55 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 35 min |
| Dec 10, 11:55 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Vigo and 1 more | 35 min |
| Dec 11, 12:10 AM EST | Tornado Warning | IND | Daviess, Greene, Knox, Sullivan | 22 min |
| Dec 11, 12:16 AM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Montgomery, Parke, Putnam, Tippecanoe | 29 min |
| Dec 11, 12:36 AM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Montgomery and 1 more | 24 min |
| Dec 11, 12:58 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Howard, Madison and 4 more | 32 min |
| Dec 11, 1:05 AM EST | Severe Thunderstorm Warning | IND | Parke, Vermillion, Vigo | 25 min |
| Dec 11, 1:18 AM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Madison, Tipton | 38 min |
| Dec 11, 1:28 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 32 min |
| Dec 11, 1:44 AM EST | Areal Flood Advisory | IND | Boone, Clinton, Montgomery, Parke, Putnam, Vermillion | 4 hr |
| Dec 11, 1:49 AM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 26 min |
| Dec 11, 1:59 AM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 21 min |
| Dec 11, 2:08 AM EST | Special Weather Statement | IND | Daviess, Greene, Knox, Martin | 52 min |
| Dec 11, 2:15 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 30 min |
| Dec 11, 2:35 AM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 25 min |
| Dec 11, 2:40 AM EST | Special Weather Statement | IND | Brown, Johnson, Monroe | 50 min |
| Dec 11, 2:56 AM EST | Severe Thunderstorm Warning | IND | Delaware, Randolph | 34 min |
| Dec 11, 2:56 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan, Shelby | 34 min |
| Dec 11, 3:31 AM EST | Areal Flood Advisory | IND | Boone, Delaware, Hamilton, Madison, Tipton | 3 hr |
| Dec 11, 3:44 AM EST | Severe Thunderstorm Warning | IND | Rush | 16 min |
| Dec 11, 3:53 AM EST | Special Weather Statement | IND | Jennings | 37 min |
| Dec 11, 10:17 AM EST | Areal Flood Warning | IND | Rush | 23 hr |
| Dec 11, 11:49 AM EST | River Flood Warning | IND | Delaware, Randolph | 16 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.